Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 14, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 15, 2000, 2:14 AM CDT for Brown County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 15, 2000, 2:14 AM CDT (07:14 UTC)
- Expired
- Jun 15, 2000, 5:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brown County, TX
The radar
The Dyess AFB radar (KDYX), 79 km from the middle of the area, began a volume at 07:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 7.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 124 J/kg
- Mixed-layer CIN
- -187 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSJT 150716 FFWSJT TXC049-151015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 214 AM CDT THU JUN 15 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * FLASH FLOOD WARNING FOR... BROWN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 515 AM CDT * AT 208 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF VERY HEAVY RAIN FROM 4 MILES NORTHEAST OF LAKE BROWNWOOD TO 4 MILES SOUTHEAST OF EARLY...DRIFTING SLOWLY EAST AT 5 MILES PER HOUR. WITH THE SLOW MOVEMENT OF THIS AREA OF RAIN...WIDESPREAD RAINFALL TOTALS NEAR 2 INCHES ARE LIKELY... WITH ISOLATED AMOUNTS NEAR 5 INCHES POSSIBLE. THIS WILL INUNDATE MANY ROADS AND LOW LYING AREAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. IT IS DIFFICULT TO RECOGNIZE FLOODED ROADS AT NIGHT. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT ATTEMPT TO DRIVE AROUND BARRICADES. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. LAT...LON 3197 9918 3150 9917 3174 9872 3207 9895 20
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 10:01 PM CDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 14, 10:01 PM CDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE SAN ANGELO TX 1001 PM CDT WED JUN 14 2000 PER LATEST SURFACE ANALYSIS AND RADAR...COLD FRONT EXTENDED FROM NEAR KOZA TO SOUTH OF KSJT TO NEAR KBWD. WILL SEND ZONE UPDATE SHORTLY TO CLEAN UP EVENING WORDING AND REMOVE RAIN CHANCES FROM THE BIG COUNTRY AND NORTHERN CONCHO VALLEY. 14
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:20 AM CDT | Flash Flood Warning | SJT | Coleman | 3 hr |
| Jun 15, 5:16 AM CDT | Severe Thunderstorm Warning | SJT | Concho | 59 min |
| Jun 15, 6:30 AM CDT | Flash Flood Warning | SJT | Crockett | 3 hr |
| Jun 15, 6:51 AM CDT | Flash Flood Warning | SJT | Concho | 3 hr |
| Jun 15, 8:34 AM CDT | Flash Flood Warning | SJT | Brown | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.